MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD MYAIRVO OPTIFLOW + NASAL CANNULA; BTT

FISHER & PAYKEL HEALTHCARE LTD MYAIRVO OPTIFLOW + NASAL CANNULA; BTT
Model Number MYOPT9MEDIUM
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product background: the myopt9medium myairvo optiflow + nasal cannula is a nasal cannula patient interface for delivery of humidified respiratory gases, including those who are receiving nasal high flow therapy (nhf).The cannula consists of a lightweight delivery tube connected to a rigid plastic base and soft nasal prongs (nasal interface).This allows the device to be light weight and durable.The interface is held in place by a head strap and features a head strap clip which works in tandem with the tubing clip (attaches to the patient's clothing/bedding) to support the weight of the circuit and prevent the cannula being dislodged.Myairvo optiflow + nasal cannula are designed for use with the myairvo series humidifiers to provide nhf.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint myopt9medium myairvo optiflow + nasal cannula was received at fisher & paykel healthcare (f&p) in new zealand for investigation, where it was visually inspected.Our investigation is based on our evaluation of the subject device, information provided by the distributor, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the myopt9medium myairvo optiflow + nasal cannula revealed that the tubing was damaged near the centre of the tube's length.The film of the tubing was torn and one of the spirals is deformed which indicated that there was an external force being applied to the tubing.There were no patient involvement reported by the distributor.Conclusion: our investigation was unable to determine the cause of the observed damage to the myopt9medium myairvo optiflow + nasal cannula.Based on our knowledge of the product the tubing was likely subjected to excessive force before patient use.F&p's manufacturing controls for the optiflow + tubing include inspections during production for visual defects including cracks, tears, moulding defects, contamination, inclusions, discoloration and stretching or deformation.The subject myopt9medium myairvo optiflow + nasal cannula would have met the required specifications.The user instructions which accompany the optiflow + interfaces for japan set out how the cannula should be placed and fitted, including the use of the head strap clip.The user instructions for japan also state the following: "do not pull, squeeze, crush, or strongly pinch the breathing tube until the tube is deformed"."it is recommended to use appropriate patient monitoring with this product "."fit the prongs to the patient's nose and secure it to the patient with the head strap.Make sure that the clip is secured to the head strap"."make sure that an air flow is coming out of the prongs when using the product in the patient"."use the clip to secure the tube to the prongs.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in japan that the tubing of an myopt9medium myairvo optiflow + nasal cannula was found damaged before use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.

Brand Name
MYAIRVO OPTIFLOW + NASAL CANNULA
Common Device Name
BTT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
omid taheri
17400 laguna canyon road
suite 300
irvine, CA 92618
8007923912
MDR Report Key17447489
Report Number9611451-2023-00712
Device Sequence Number7383373
Product Code BTT
UDI-Device Identifier09420012469687
UDI-Public(01)09420012469687(10)2102097489(11)220324
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberMYOPT9MEDIUM
Device Catalogue NumberMYOPT9MEDIUM
Device Lot Number2102097489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2023
Initial Report FDA Received Date08/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown